Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 139, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 13, 2015, 12:38 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 12:38 PM EST (17:38 UTC)
- Expired
- Nov 13, 2015, 9:52 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
407 WHUS71 KBUF 131738 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1238 PM EST FRI NOV 13 2015 SLZ022-140145- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151113T1800Z/ /O.NEW.KBUF.SC.Y.0139.151113T1738Z-151114T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 1238 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-140145- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151113T2200Z/ /O.NEW.KBUF.SC.Y.0139.151113T1738Z-151114T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 1238 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ024-131845- /O.CAN.KBUF.SC.Y.0138.000000T0000Z-151113T1800Z/ SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1238 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$ LEZ040-041-132200- /O.CON.KBUF.GL.W.0021.000000T0000Z-151113T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1238 PM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...WEST TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042-062-140000- /O.CON.KBUF.GL.W.0021.000000T0000Z-151114T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1238 PM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-063>065-140145- /O.CON.KBUF.GL.W.0021.000000T0000Z-151114T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1238 PM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CHURCH
2 follow-up statements
938 WHUS71 KBUF 132031 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EST FRI NOV 13 2015 LEZ040-041-140300- /O.EXT.KBUF.GL.W.0021.000000T0000Z-151114T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 331 PM EST FRI NOV 13 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042-062-140300- /O.EXT.KBUF.GL.W.0021.000000T0000Z-151114T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 331 PM EST FRI NOV 13 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-063>065-140445- /O.CON.KBUF.GL.W.0021.000000T0000Z-151114T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 331 PM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SLZ022-140300- /O.CON.KBUF.SC.Y.0139.000000T0000Z-151114T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 331 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-140300- /O.CON.KBUF.SC.Y.0139.000000T0000Z-151114T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 331 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
667 WHUS71 KBUF 140252 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 952 PM EST FRI NOV 13 2015 LEZ040-041-141100- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151114T0300Z/ /O.NEW.KBUF.SC.Y.0140.151114T0252Z-151115T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 952 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-141100- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151114T0300Z/ /O.NEW.KBUF.SC.Y.0140.151114T0252Z-151115T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 952 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-141100- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151114T0600Z/ /O.NEW.KBUF.SC.Y.0140.151114T0252Z-151115T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 952 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-140400- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151114T0600Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 952 PM EST FRI NOV 13 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. $$ LOZ062-140400- /O.CAN.KBUF.GL.W.0021.000000T0000Z-151114T0300Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 952 PM EST FRI NOV 13 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. $$ LEZ020-LOZ030-SLZ022-140400- /O.CAN.KBUF.SC.Y.0139.000000T0000Z-151114T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 952 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:52 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 13, 9:52 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EST FRI NOV 13 2015
.SYNOPSIS...
A DEEP STORM SYSTEM OVER THE SAINT LAWRENCE VALLEY WILL KEEP
GUSTY WINDS IN PLACE ACROSS THE MAJORITY OF THE REGION TODAY...
WHILE LAKE EFFECT RAIN SHOWERS WILL BE CONCENTRATED IN AREAS EAST OF
BOTH LAKES. MORE WIDESPREAD SHOWERS WILL BE LIKELY LATE TODAY AND
EARLY TONIGHT A REINFORCING COLD FRONT WILL DROP ACROSS THE REGION.
WHILE TEMPERATURES WILL BRIEFLY DROP TO BELOW NORMAL VALUES IN THE
WAKE OF THE FRONT FOR SATURDAY...FAIR AND NOTABLY MILDER WEATHER
WILL RETURN FOR THE FIRST HALF OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WHILE IT WILL REMAIN WINDY ACROSS THE REGION TODAY...WINDS WILL
NOT BE AS STRONG. AS A RESULT ALL OF THE WIND HEADLINES HAVE BEEN
ADJUSTED. WIND ADVISORIES FOR GUSTS 40 TO 50 MPH WILL CONTINUE
THROUGH THIS AFTERNOON.
AN ANOMALOUSLY DEEP STORM SYSTEM OVER THE SAINT LAWRENCE VALLEY
WILL DRIFT EAST TO THE CANADIAN MARITIMES BY THIS EVENING. WHILE
THE EXITING CYCLONE WILL KEEP A TIGHT SFC PRESSURE GRADIENT OVER
THE LOWER GREAT LAKES...THE LACK OF STRONG WINDS ALOFT WILL ALLOW
SFC WINDS TO REMAIN BELOW WARNING CRITERIA. WIND GUSTS ACROSS THE
LAKE PLAINS STRETCHING FROM LAKE ERIE AND THE NIAGARA FRONTIER TO
ROCHESTER AND THE THOUSAND ISLANDS REGION WILL EXCEED 40 MPH AT
TIMES TODAY...WITH SIMILAR ISOLATED GUSTS ACROSS THE HIGHER
TERRAIN.
NOW THAT THE RISK OF DAMAGING WINDS HAS GREATLY DIMINISHED...OUR
ATTENTION WILL TURN TO ENHANCED AREAS OF LAKE EFFECT RAIN SHOWERS
EAST OF BOTH LAKES. A WELL ALIGNED 265 FLOW WITH INVERSION HGTS
ABOVE 10K FT WILL CONTINUE TO DIRECT WIDESPREAD RAIN SHOWERS EAST
OF BOTH LAKES TODAY...WITH PORTIONS OF THE SRN TIER AND ALSO THE TUG
HILL LIKELY RECEIVING A HALF TO ONE INCH OF RAIN. HAVE EVEN ADDED
SOME ISOLATED THUNDER IN THE LAKE DRIVEN CONVECTION FOR THE TWO
LAKEEFFECT AREAS AS THE -10C ISOLTHERM HGT OF 6-8K FT AND RELATIVELY
HIGH INVERSION HGTS WILL BE CONDUCIVE FOR CLOUD ELECTRIFICATION.
ELSEWHERE...A MOIST CYCLONIC FLOW WILL KEEP PLENTY OF CLOUDS IN
PLACE...BUT LITTLE IF ANY PCPN IS EXPECTED UNTIL LATER TODAY WHEN A
COLD FRONT WILL APPROACH FROM THE NORTH.
A ROBUST SHORTWAVE IN THE VCNTY OF WISCONSIN THIS MORNING WILL ONLY
SLOWLY DRIFT EAST TO LOWER MICHIGAN BY MIDDAY...BUT AS CHANNELED
VORTICITY DIGS INTO THE BASE OF THE H5 TROUGH...THE SHORTWAVE WILL
RAPIDLY PUSH ACROSS THE LOWER GREAT LAKES. THE LIFT SUPPLIED BY THIS
FEATURE AND ITS ACCOMPANYING SFC COLD WILL LEAD TO MORE WIDESPREAD
SHOWERS ACROSS THE REGION THIS AFTERNOON AND EVENING. AS H85 TEMPS
CONTINUE TO LOWER TO ARND -4C...THE LOWER LEVELS MAY BECOME COLD
ENOUGH FOR THE PCPN TO MIX WITH SNOW ACROSS THE HIGHER TERRAIN OF
THE SRN TIER AND TUG HILL PLATEAU. SPEAKING OF TEMPS...THE MERCURY
WILL START THE DAY IN THE UPPER 40S TO NEAR 50 IN MOST AREAS...BUT
THESE READINGS WILL FALL THROUGH THE 40S DURING THE COURSE OF THE
AFTERNOON.
TONIGHT...THE AFOREMENTIONED COLD FRONT WILL DROP ACROSS THE
REGION DURING THE EVENING HOURS. THIS IS WHEN THE SYNOPTIC LIFT
WILL BE MAXIMIZED AND WHEN THE MOST WIDESPREAD SYNOPTIC DRIVEN
SHOWERS CAN BE EXPECTED. AS THE FRONT PUSHES SOUTH OF OUR REGION
AND BOUNDARY LAYER WINDS VEER TO ARND 300 DEG...THE CONCENTRATED
AREAS OF LAKE EFFECT OFF ERIE AND ONTARIO WILL REORIENT AND SETTLE
SOUTH TOWARDS THE PENNSYLVANIA LINE AND ACROSS OSWEGO COUNTY
RESPECTIVELY. ALL OF THE SHOWER ACTIVITY IS EXPECTED TO AT LEAST
MIX WITH...IF NOT COMPLETELY CHANGE OVER...TO SOME WET SNOW IN THE
PROCESS. ACCUMULATIONS SHOULD BE LIMITED TO THE HIGHER TERRAIN
WHERE AN INCH OR TWO OF SNOW WILL BE POSSIBLE. A COATING ON
ELEVATED SFC'S CANNOT BE RULED OUT ELSEWHERE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
ON SATURDAY...MINOR LAKE EFFECT ACTIVITY SHOULD CONTINUE TO
WEAKEN SOUTHEAST OF LAKES ERIE AND ONTARIO AS DIURNAL INFLUENCES
RETURN... AND AS HIGH PRESSURE AND DRIER AIR CONTINUES BUILDING
INTO THE REGION FROM THE OHIO VALLEY AND CENTRAL GREAT LAKES.
ELSEWHERE...ANY LEFTOVER SCATTERED SNOW AND RAIN SHOWERS SHOULD
WIND DOWN IN THE MORNING...WITH THE CHILLY AIRMASS /925 MB TEMPS
OF -2C TO -4C/ THAT WILL BE IN PLACE ONLY SUPPORTING DAYTIME HIGHS
IN THE UPPER 30S AND LOWER 40S.
SATURDAY NIGHT...ANY LEFTOVER SCATTERED LAKE EFFECT EAST-
SOUTHEAST OF THE LAKES SHOULD FINALLY DIE OUT COMPLETELY WITH
FURTHER DRYING OUT OF OUR AIRMASS...INCREASING LOW LEVEL
SHEAR...AND THE DEVELOPMENT OF WARM AIR ADVECTION ALOFT. OTHERWISE
EXPECT FAIR WEATHER WITH SURFACE-BASED RIDGING PROMOTING PARTLY
CLOUDY SKIES ON AVERAGE. NIGHTTIME LOWS WILL MAINLY RANGE THROUGH
THE 30S AND SHOULD OCCUR DURING THE EARLY TO MID EVENING
HOURS...BEFORE THE DEVELOPING WARM AIR ADVECTION REGIME LEADS TO
SLOWLY RISING TEMPERATURES DURING THE BALANCE OF THE NIGHT.
SUNDAY AND SUNDAY NIGHT...SURFACE-BASED RIDGING EXTENDING FROM
THE CAROLINAS TO SOUTHERN QUEBEC WILL KEEP FAIR AND DRY WEATHER
ACROSS OUR REGION...ALONG WITH MAINLY CLEAR TO PARTLY CLOUDY
SKIES. CONTINUED WARM AIR ADVECTION WILL ALLOW DAYTIME HIGHS TO
REBOUND QUITE NICELY INTO THE LOWER TO MID 50S ON SUNDAY...WITH
NIGHTTIME LOWS IN THE UPPER 30S TO LOWER 40S THEN FOLLOWING FOR
SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE 00Z/13 MEDIUM RANGE GUIDANCE REMAINS CONSISTENT IN DEPICTING
A DEEP UPPER TROUGH OVER THE WESTERN CONUS AT THE START OF THE
WEEK SLOWLY DIGGING ITS WAY EASTWARD INTO THE PLAINS STATES BY
MIDWEEK... WHILE CONSEQUENTLY FORCING STRONG DOWNSTREAM HEIGHT
RISES AND THE DEVELOPMENT OF A BROAD SOUTHERLY RETURN FLOW OF
WARMER AIR ACROSS THE EASTERN THIRD OF THE NATION.
WITH RESPECT TO PRECIPITATION POTENTIAL...THROUGH THE DAY ON
TUESDAY THE VARIOUS GUIDANCE PACKAGES ARE IN GOOD AGREEMENT THAT
THE ADVANCING UPPER TROUGH AND ITS ATTENDANT SURFACE REFLECTION
WILL REMAIN FAR ENOUGH TO OUR WEST FOR FAIR AND DRY WEATHER TO
CONTINUE ACROSS OUR REGION. AFTER THAT TIME THOUGH...THE MODELS
BECOME INCREASINGLY DIVERGENT IN THEIR EASTWARD PROGRESSION OF THE
TROUGH AND ITS ASSOCIATED SURFACE WAVE...WHICH WILL MORE THAN
LIKELY BE A FUNCTION OF EXACTLY HOW MUCH THE TROUGH CLOSES OFF AS
IT PUSHES EASTWARD EARLY ON IN THE WEEK. OF THE AVAILABLE
GUIDANCE...THE GFS STILL LIES ON THE SLOW SIDE OF THE ENVELOPE AND
KEEPS OUR AREA DRY THROUGH THE END OF THE PERIOD...WHILE THE
ECMWF/GEM BOTH MAINTAIN A MORE PROGRESSIVE SYSTEM WITH SOME WARM
FRONTAL SHOWERS ARRIVING AS EARLY AS TUESDAY NIGHT AND
WEDNESDAY...FOLLOWED BY A COLD FRONTAL PASSAGE THURSDAY. GIVEN THE
RESULTANT FORECAST UNCERTAINTY AND BELOW AVERAGE FORECAST
CONFIDENCE AFTER TUESDAY...AT THIS POINT FEEL IT BEST TO CONTINUE
WITH SLOWLY INCREASING LOW CHANCE POPS FOR THE TUESDAY NIGHT-
THURSDAY TIME FRAME.
TEMPERATURE-WISE...WHAT APPEARS MUCH MORE CERTAIN IS THAT
SIGNIFICANTLY ABOVE NORMAL TEMPERATURES WILL RETURN DURING THIS
PERIOD...WITH READINGS POTENTIALLY SURGING AS MUCH AS 15 TO 20
DEGREES ABOVE NORMAL BY MIDWEEK.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
DEEP LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY WILL SLOWLY
TRACK EAST TO THE CANADIAN MARITIMES BY THIS EVENING. THIS WILL KEEP
STRONG GUSTY WINDS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEW YORK
WITH SFC WINDS GUSTING OVER 40 KNOTS AT TIMES.
THE GUSTY WINDS WILL BE ACCOMPANIED BY MAINLY VFR CIGS OF 3500 TO
5000 FT...BUT CIGS WILL TEND TO LOWER TO MVFR DURING THE MIDDAY AND
AFTERNOON. IN AREAS OF LAKE EFFECT RAIN SOUTH ACROSS THE SRN TIER
AND EAST OF LK ONTARIO...MVFR CONDITIONS WILL PREVAIL.
RAIN SHOWERS WILL BECOME MORE WIDESPREAD LATE TODAY AND THIS EVENING
WITH MVFR CIGS EXPECTED REGIONWIDE. CONDITIONS WILL GRADUALLY
IMPROVE OVERNIGHT EXCEPT IN AREAS OF LAKE EFFECT SOUTHEAST OF BOTH
LAKES. THIS WILL MAINLY IMPACT KJHW WHERE IFR CONDITIONS ARE
EXPECTED FOR MUCH OF TONIGHT.
OUTLOOK...
SATURDAY...MVFR/VFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY THRU TUESDAY...VFR.
&&
.MARINE...
A DEEP STORM SYSTEM OVER THE SAINT LAWRENCE VALLEY WILL KEEP
STRONG GUSTY WINDS IN PLACE ACROSS THE LOWER GREAT LAKES
TODAY...SO GALE WARNINGS WILL REMAIN IN PLACE INTO AT LEAST THIS
AFTERNOON.
AS WE PROGRESS DEEPER INTO THE AFTERNOON AND EVENING...WINDS WILL
START TO DIMINISH. GALE WARNINGS WILL BE REPLACED BY HIGH END
SMALL CRAFT ADVISORIES FOR THE NEARSHORE WATERS...WITH FREQUENT
GALE FORCE GUSTS LIKELY SUPPORTING A CONTINUED GALE WARNING ON THE
OPEN WATERS OF LK ONTARIO THROUGH THE FIRST HALF OF TONIGHT.
THE SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH AT LEAST
SATURDAY AS STRONG HIGH PRESSURE OVER THE OHIO VALLEY WILL KEEP A
FAIRLY TIGHT SFC PRESSURE GRADIENT IN PLACE OVER THE LOWER GREAT
LAKES.
&&
.TIDES/COASTAL FLOODING...
LAKE LEVELS HAVE FALLEN TO BELOW FIVE FEET AND ARE FORECAST TO
REMAIN STEADY THIS MORNING BEFORE SLOWLY FALLING DURING THE MIDDAY
AND AFTERNOON. THEREFORE THE LAKESHORE FLOOD ADVISORY HAS BEEN
CANCELLED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ007.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NYZ001>003-
010>012-019-085.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LEZ020-040-041.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LOZ030.
GALE WARNING UNTIL 1 AM EST SATURDAY FOR LOZ043>045-
063>065.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LOZ042-062.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR SLZ022.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
SLZ024.
&&
SYNOPSIS...RSH
NEAR TERM...CHURCH/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
TIDES/COASTAL FLOODING...RSHHazardous weather outlook, Nov 13, 4:03 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EST FRI NOV 13 2015 NYZ007-141015- JEFFERSON- 403 AM EST FRI NOV 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-013-014-020-021-141015- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-LIVINGSTON-ONTARIO-CATTARAUGUS- ALLEGANY- 403 AM EST FRI NOV 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>012-019-085-141015- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- 403 AM EST FRI NOV 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-141015- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 403 AM EST FRI NOV 13 2015 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-141015- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 403 AM EST FRI NOV 13 2015 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-141015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- 403 AM EST FRI NOV 13 2015 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ024-141015- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 403 AM EST FRI NOV 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-141015- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 403 AM EST FRI NOV 13 2015 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:00 PM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 5 hr |
| Nov 13, 3:59 AM EST | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more | 12 hr |
| Nov 13, 4:56 PM EST | Lake Effect Snow Advisory | BUF | Allegany, Cattaraugus, Chautauqua | 5 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.